MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90495
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an embolization surgery for nasopharyngeal carcinoma, the physician selected subject balloon catheter for blood flow occlusion.After delivering the subject balloon catheter to the proximal end of lesion, the physician used a 2 ml syringe for inflation.It was found that the contrast agent dispersed at the distal end of the subject balloon, and it could not inflate.The physician then withdrew the subject balloon catheter and tried inflating it.Upon inspection, it was discovered that the body of subject balloon was perforated, and the liquid was ejecting out from the tip of it.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, it was observed that the balloon catheter was found to be kinked/bent in multiple areas.The balloon catheter was found to be damaged (wrinkled) and the balloon was found to be perforated.During functional inspection it was observed that the balloon could not be inflated during the test due to leak.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event of the balloon leaked during use, balloon difficult to inflate and balloon has hole /perforation during use were confirmed during functional testing.The analysis results are consistent with the reported event.The returned device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Addition information received indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.In addition, the balloon was successfully inflated and deflated during preparation.It was reported that 'after delivering the subject balloon catheter to the proximal end of the lesion, the physician used a 2ml syringe for inflation.It was found that the contrast agent dispersed at the distal end of the balloon, and the balloon could not be inflated.The physician withdrew the subject balloon catheter of the body and inflated the balloon with a syringe outside the body for inspection.It was discovered that the balloon body was perforated, with liquid ejecting out'.Follow-up information form the customer also referenced a 2ml syringe being used to inflate the balloon.The dfu recommends that a 1ml syringe with volume is 0.6ml is recommended balloon inflation volume.It was also stated that the device was not inflated over nominal pressure.The balloon catheter shaft was noted to be kinked/bent at several locations along its length.In addition, the shaft was also damaged (wrinkles present).A product condition update was provided which stated that when the product was being packed for return to the complaints lab, the catheter shaft was kinked at several locations.During functional testing it was possible to straighten out the catheter shaft and water was noted to be leaking from a perforation in the balloon.The as reported event as well and analyzed damage of balloon leaked during use, balloon difficult to inflate and balloon has hole /perforation during use and as analyzed damage of balloon catheter kinked/bent, balloon catheter damaged will be assigned procedural factors as this complaint appears to be associated with a product that met company¿s design and manufacturing specifications and appears to have been used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21808676
Report Number3012931345-2025-00072
Device Sequence Number18034680
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public(01)00815742004953(17)260304(10)0000630242
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Catalogue Number90495
Device Lot Number0000630242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE_1 (UNKNOWN MANUFACTURER); GUIDEWIRE_2 (UNKNOWN MANUFACTURER); SHORT SHEATH (UNKNOWN MANUFACTURER)
Patient SexFemale
Patient Weight42 KG
Patient RaceAsian